Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Had thyroid cancer. Thyroid removed. Took iodine treatment. Face swollen and lack of saliva. Having vision problem. Causes?

User rating for this question
Very Good
Answered by

Ophthalmologist
Practicing since : 1977
Answered : 1088 Questions
Question
I had thyroid cancer about 3 years ago and had my thyroid removed. For about 9 months after the iodine treatment (one pill). my glands in my face would swell painfully after eating and extreme lack of saliva. So I drank water after every bite of food to help digest. This finally stopped but my next issue was the constant watering of my left eye. It happens only periodically. What really bothers me is my vision in my left eye. It got so bad that I went to the eye doctor to get glasses. He told me that because of my age 45, I will never have full vision in that eye. My right eye isn't too bad but I still cant focus on reading without being blurry. I been wearing glasses for 3 months. My question is if I am ever going to see properly without double vision, Is there a condition that causes this?
Posted Tue, 8 Oct 2013 in Vision and Eye Disorders
 
 
Answered by Dr. N. K. Misra 3 hours later
My Dear,
Thanks for sending your query to us
The age is not a factor for you to get proper and full refractive correction. Kindly get a full correction done after dilatation of your pupils with the correct mydriatic.

For the watering kindly use a lubricating eye drop 3-4 times a day.

Please do get back to me if you have further queries.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Had thyroid cancer. Thyroid removed. Took iodine treatment. Face swollen and lack of saliva. Having vision problem. Causes? 8 hours later
Im glad my age isn't a factor. Im trying to understand your terms. Are you saying that I just don't have the proper lenses? When I went to the eye doctor he did the testing of blowing air in my eye and the drops to dialate them. My better eye is 20/30 and my prescription on the bad eye is 20/100, which I still cant see out of. when you say the "correct mydriatic" does that mean they didn't use the right dialation drops?
 
 
Answered by Dr. N. K. Misra 2 hours later
My Dear,
Thanks for getting back to us.
If there is a diminision of vision then it should be explained.There should be a reason which should proportionately explain the loss of vision.That is the guiding principle for such examinations.
There are various reasons,primarily glasses or some defect in the retina responsible for such loss.
These reasons should be explained to the patient,as to what is the reason and what if any thing can be done for this.
Please get me the reason of loss of vision in your case.
Any further query in this regard please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
 
Follow-up: Had thyroid cancer. Thyroid removed. Took iodine treatment. Face swollen and lack of saliva. Having vision problem. Causes? 5 hours later
the only explanation I received was that I probably had bad vision in that eye for such a long time that my other better eye took over and "shut my side of that brain off and that I am at an age that nothing can be done to restore vision to clarity.
 
 
Answered by Dr. N. K. Misra 3 hours later
My Dear,
Thanks for getting back to us.
The explanation is not entirely satisfactory.In such cases ,what we call as lazy eye,the other eye is mostly 20/20,which is not so in your case.
I will be happy if we could have another openion if that is possible.
This lazy eye is there since 8to 10 yrs.of age and would have been diagnosed much earlier.
please get another openion,as we have to be sure that it is the lazy eye that we are dealing with and nothing else which is curable.
Do get back to me in case of any further query in tphis regard.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor